MAUDE Adverse Event Report: COOK INC REDO SINGLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC REDO SINGLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Hole In Material (1293)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
It was reported by the international customer that, when placing the redo single lumen tpn (total parenteral nutrition) catheter, a hole was noticed proximal to the suture area of the device.The customer further reported that the issue did not cause or contribute to the need for additional procedures, and no patient adverse effects were reported.The product is reportedly returning; however, as of the date of this report, no device has been received for evaluation.
 
Additional Manufacturer Narrative
Additional information: device evaluated by mfr.Investigation - evaluation: a review of documentation, manufacturing instructions, specifications, drawings, device history record, and quality control data and visual inspection and functional testing of the returned device was conducted during the investigation.One device was returned for investigation.A leak test was conducted and the device was found to leak.Upon closer observation, the catheter was found to leak around and near the repair kit sight.A review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Based on the provided information, inspection of returned product, and the investigation results, a definitive root cause cannot be determined at this time; however, measures have been initiated to address this failure mode.The appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
REDO SINGLE LUMEN TPN CATHETER SET
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6866182
Report Number1820334-2017-03220
Device Sequence Number10967673
Product Code FOZ
UDI-Device Identifier00827002079335
UDI-Public(01)00827002079335(17)191206(10)7436857
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K950118
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-TPNS-6.5-90-REDO
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/31/2017
Supplement Date Received by Manufacturer12/01/2017
Initial Report FDA Received Date09/14/2017
Supplement Report FDA Received Date12/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1